# SDR CA961016002

- Difficulty date: August 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172
- Engine: Cont O300A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Sump
- Part number: 530763A1
- Condition: Cracked
- Location: Fwd Drain Plug
- Stage of operation: IN
- Nature of condition: K, O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ANNUAL INSPECTION AN OIL LEAK REPORTED BY THE OWNER LED TO INSPECTION OF THE OIL SUMP. EIGHT SMALL CRACKS WERE FOUND FROM THE FORWARD DRAIN PLUG, ONLY TWO WERE LEAKING. THE CRACKS HAD ORIGINATED INSIDE THE SUMP AND WERE CAUSED BY CORROSION PITTING.
